Isn't the pill supposed to stop my periods?

I had a laparoscopy to treat endo and adhesions in November but now the endo is back so my doctor has suggested that we stop my periods for 3 months, and has put me on mycrogynon 30 without breaks, I am currently halfway through my second month and although I wouldn't say I am on my period, the other day I woke up in pain just like I do when I am on my period and noticed slight bleeding, not a lot more like spotting I guess. It has been 2 days and I still have some blood coming out, I am also quite irritable and hormonal (although I always am while on the pill). Should I worry? I am not sexually active if this is relevant in any way, and I have missed a 2 pills last week on 2 different days but made up for it by taking 2 the next day for each pill I missed, so I don't know if maybe this is what caused it. Any help would be great.

Wish you all the best xxx

4 Replies

oldestnewest
  • Bless ya! I was on microgynon and I still bled! Just gotta give it time and hopefully it will settle down :/ also got the irritable moods and ended up taking myself off of the pill as i didn't feel like it agreed with me! You shouldn't take more than one, and if you miss a dose just take one and carry on, it may have caused the bleeding but I'm not 100% sure. xxx

  • Hi there

    When I was first diagnosed with endo my doctor put me on the pill back to back for 3 months at a time. I was on microgynon which didn't work at all - my period arrived as usual & the pain was just as bad. Also bled/spotted the whole time I was on the pill. Switched from microgynon to another pill which was much the same. In the end I gave it up after a few months as it didn't seem to be working for me. As soon as I stopped it the bleeding also stopped but my endo was no better! It made me irritable/emotional as well - just wasn't for me at all.

    Hope it gets better for you but if not another treatment may work. x

  • same for me and always bleed every single month and make you really ratty which i gave it up and use Depo-Provera Injection... which helps a lot... x

    hope the medication helps you but if it doesnt then go back to your GP and get a different medication ok xx

  • I've been taking microgynon back to back for 3 years and it has stopped my actual periods, but I do get spotting and the odd breakthrough bleed. It settled down after a while though and I can definitely put up with it compared with how periods used to be. I wouldn't worry too much, I think spotting is pretty normal at first on this pill xx

You may also like...